MAUDE Adverse Event Report: HANGZHOU SEJOY ELEC & INST CO LTD THERMOMETER DUAL SCALE ORAL CLINICAL; THERMOMETER, ELECTRONIC, CLINICAL

HANGZHOU SEJOY ELEC & INST CO LTD THERMOMETER DUAL SCALE ORAL CLINICAL; THERMOMETER, ELECTRONIC, CLINICAL
Model Number 16811-DS
Medical Device Problem Codes Defective Component (2292); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the returned samples indicated the metal end of the thermometer was slightly oversize.This had resulted in the slight burrs when assembled, which translated into the reported rough edge.Review of incoming records for the metal edge indicated that all inspected materials were within specification.Inspection of (b)(4) pieces of samples from the existing material lot# 20161020 were conducted without finding any non conformances.A review of the device history record for the reported lot number 59776004160146-sh showed no incidents. the problem was immediately reported to the responsible supplier.Process improvements include tightening current incoming inspections and adding additional inspections.Sop's have been updated and training has been provided to all related operators and inspectors.From the investigation, the root cause was due to isolated incident of metal tip oversize.This was a problem that originated from the tip supplier.
 
Event or Problem Description
Tip cut infant when used.

Brand Name
THERMOMETER DUAL SCALE ORAL CLINICAL
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
Manufacturer (Section D)
HANGZHOU SEJOY ELEC & INST CO LTD
bldg 2 no 202 west lake econom
hangzhou 130 3 0003
CH  130 300030
MDR Report Key6083487
Report Number1423537-2016-00056
Device Sequence Number1359622
Product Code FLL
UDI-Device Identifier00885380023883
UDI-Public(01)00885380023883
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16811-DS
Device Catalogue Number16811-DS
Device Lot Number59776004160146-SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2016
Distributor Facility Aware Date09/30/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2016
Initial Report FDA Received Date11/07/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 DA